Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 55, NWS Milwaukee, WI

July 24, 20124 counties in Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 24, 2012, 4:07 AM CDT for 4 counties in Wisconsin. It was in force for 38 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2012, 4:07 AM CDT (09:07 UTC)
Expired
Jul 24, 2012, 4:45 AM CDT
In force
38 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Dane County, WI, Green County, WI, Iowa County, WI, Lafayette County, WI

The radar

The Milwaukee radar (KMKX), 101 km from the middle of the area, began a volume at 09:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 4:18 AM CDTTSTM WND DMGGratiot, WITREES AND POWER LINES DOWN ACROSS GRATIOT. TIME ESTIMATED.
Jul 24, 4:20 AM CDTTSTM WND DMGMonroe, WISOME MODERATE TREE DAMAGE AND MINOR STRUCTURAL DAMAGE. LARGE RAIN GUTTER ON HWY 69 SOUTHBOUND. POWER OUTAGE IN NORTHERN MONROE. ESTIMATED 50 MPH WINDS.
Jul 24, 4:25 AM CDTTSTM WND DMGSouth Wayne, WITREES AND POWER LINES DOWN ACROSS SOUTH WAYNE. TIME ESTIMATED.
Jul 24, 4:42 AM CDTTSTM WND GST 603 Sw Monroe, WIREPORT SUBMITTED BY MIDWEST SSTRC.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 9.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2012-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1702 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2012-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1702 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
2470 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

787 
WUUS53 KMKX 240907
SVRMKX
WIC025-045-049-065-240945-
/O.NEW.KMKX.SV.W.0055.120724T0907Z-120724T0945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
407 AM CDT TUE JUL 24 2012

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN DANE COUNTY IN SOUTH CENTRAL WISCONSIN...
  GREEN COUNTY IN SOUTH CENTRAL WISCONSIN...
  SOUTHEASTERN IOWA COUNTY IN SOUTH CENTRAL WISCONSIN...
  LAFAYETTE COUNTY IN SOUTH CENTRAL WISCONSIN...

* UNTIL 445 AM CDT

* AT 405 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 6 MILES SOUTH OF BLUE MOUND STATE PARK TO SHULLSBURG...AND
  MOVING SOUTHEAST AT 60 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY
  THESE DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  MONROE...BRODHEAD...BLANCHARDVILLE...ARGYLE...NEW GLARUS...
  BELLEVILLE...MONTICELLO...MONROE AIRPORT...ALBANY...GRATIOT...MOUNT
  VERNON...WIOTA...SOMERS...WOODFORD...SOUTH WAYNE...JORDON CENTER...
  BROWNTOWN...DAYTON AND JUDA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4310 8988 4283 8938 4250 8937 4251 9034
TIME...MOT...LOC 0907Z 312DEG 50KT 4292 8982 4251 9018
WIND...HAIL 60MPH 0.75IN

$$
3 follow-up statements
634 
WWUS53 KMKX 240919
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
419 AM CDT TUE JUL 24 2012

WIC025-045-049-065-240945-
/O.CON.KMKX.SV.W.0055.000000T0000Z-120724T0945Z/
DANE WI-GREEN WI-IOWA WI-LAFAYETTE WI-
419 AM CDT TUE JUL 24 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
LAFAYETTE...SOUTHEASTERN IOWA...GREEN AND SOUTHWESTERN DANE COUNTIES
UNTIL 445 AM CDT...

AT 414 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 5 MILES NORTHWEST OF NEW GLARUS TO APPLE RIVER...MOVING
SOUTHEAST AT 55 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE
DAMAGING WINDS.

IN ADDITION...AT 405 AM CDT...IOWA COUNTY DISPATCH REPORTED TREES 
AND POWER LINES BLOWN DOWN IN MINERAL POINT WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  MONROE...BRODHEAD...NEW GLARUS...BELLEVILLE...MONTICELLO...MONROE
  AIRPORT...ALBANY...JORDON CENTER...BROWNTOWN...DAYTON AND JUDA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4306 8980 4283 8938 4250 8937 4251 9034
TIME...MOT...LOC 0918Z 312DEG 50KT 4282 8967 4241 9003
WIND...HAIL 60MPH 0.75IN

$$
MBK
021 
WWUS53 KMKX 240937
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
437 AM CDT TUE JUL 24 2012

WIC025-049-240946-
/O.CAN.KMKX.SV.W.0055.000000T0000Z-120724T0945Z/
DANE WI-IOWA WI-
437 AM CDT TUE JUL 24 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN IOWA AND
SOUTHWESTERN DANE COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA. 

LAT...LON 4282 8958 4283 8938 4250 8937 4251 8996
TIME...MOT...LOC 0936Z 312DEG 50KT 4265 8942 4224 8978

$$

WIC045-065-240945-
/O.CON.KMKX.SV.W.0055.000000T0000Z-120724T0945Z/
GREEN WI-LAFAYETTE WI-
437 AM CDT TUE JUL 24 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
LAFAYETTE AND GREEN COUNTIES UNTIL 445 AM CDT...

AT 433 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM ALBANY TO 8 MILES SOUTH OF LENA...MOVING SOUTHEAST AT 55 MPH.
PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

AT 435 AM...THE AUTOMATED OBSERVING SITE AT MONROE AIRPORT REPORTED 
A WIND GUST OF 48 MPH WITH THESE THUNDERSTORMS.

LOCATIONS IMPACTED INCLUDE...
  BRODHEAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4282 8958 4283 8938 4250 8937 4251 8996
TIME...MOT...LOC 0936Z 312DEG 50KT 4265 8942 4224 8978
WIND...HAIL 60MPH 0.75IN

$$
MBK
140 
WWUS53 KMKX 240945
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
445 AM CDT TUE JUL 24 2012

WIC045-065-240955-
/O.EXP.KMKX.SV.W.0055.000000T0000Z-120724T0945Z/
GREEN WI-LAFAYETTE WI-
445 AM CDT TUE JUL 24 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAFAYETTE AND
GREEN COUNTIES HAS EXPIRED...

THE LINE OF STRONG STORMS WHICH PROMPTED THE WARNING HAVE JUST 
CLEARED SOUTHEAST GREEN COUNTY. 

LAT...LON 4282 8958 4283 8938 4250 8937 4251 8996
TIME...MOT...LOC 0945Z 312DEG 50KT 4257 8929 4216 8965

$$
MBK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:39 AM CDT, 28 minutes earlier.

Area forecast discussion, Jul 24, 3:39 AM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
339 AM CDT TUE JUL 24 2012

.TODAY AND TONIGHT...FORECAST CONFIDENCE...MEDIUM

DIMINISHING TREND NOTED IN CONVECTION OVER SOUTHWEST WI OVER LAST
HOUR OR SO.  SCATTERED TO NUMEROUS CONVECTION EXTENDS WELL TO THE
WEST ACROSS SOUTHERN MN INTO EASTERN SODAK.  HOWEVER FRONTAL
BOUNDARY SAGGING ACROSS SOUTHERN WI ATTM...WL CONTINUE INTO NRN IL
EARLY THIS MRNG.  THIS WILL TIGHTEN THE BAROCLINICITY ACROSS
SOUTHERN WI AND INCREASE THE LOW LEVEL FN VECTOR RESPONSE TO
FRONTOGENESIS.  THIS SHOULD HELP CONTINUE THE SCATTERED TO NUMEROUS
CONVECTION OVER PORTIONS OF SOUTHERN WISCONSIN THROUGH MID-MORNING
BEFORE DIMINISHING.  PWAT VALUES IN THE 1.75 TO 2.0 INCH
RANGE...WHICH IS ABOUT 160 PERCENT OF NORMAL.  BOTH THE RAP AND
NAM40KM SHOW LAYER FWF LINGERING OVER SOUTH CENTRAL WI TO AROUND 15Z
BEFORE DIMINISHING. HENCE WL CONTINUE LIKELY WORDING IN THE SOUTH
CENTRAL AREAS...DIMINISHING TO CHC/SCT IN THE NORTHEAST.

UPSTREAM SHORT WAVE OVER ERN SODAK IS EXPECTED TO MOVE ESE ACROSS
SRN MN INTO SRN WI LATER THIS MRNG...SO WL CONTINUE CHANCE INTO THE
LATE MORNING. SHORT WAVE AND FRONTOGENETICAL FORCING WEAKENS AND
SLIDES SOUTHEAST FOR THE AFTN.

STRONG SURGE OF RETURN FLOW AND LOW LEVEL THETA-E ADVECTION
ACCOMPANY DEVELOPING LOW LEVEL JET TONIGHT.  FOCUS OF LLJ TO THE
NORTHWEST OF CWA...HOWEVER STILL GET CLIPPED BY INCREASING WARM AIR
ADVECTION.  HENCE WL CONTINUE LIKELY POPS IN THE NORTH TONIGHT.

.WEDNESDAY AND THURSDAY...FORECAST CONFIDENCE...MEDIUM

CONVECTION NEAR WARM FRONT SHOULD WIND DOWN WEDNESDAY MORNING ACROSS
THE NORTHERN FORECAST AREA. WARM FRONT THEN EXPECTED TO LINGER JUST
NORTH OF THE CWA THROUGH THE DAY. MODELS INDICATING THAT TEMPS WILL
SOAR IN THE WARM SECTOR...WITH 925 MB TEMPS UP TO AROUND 32C ON THE
ECMWF AND EVEN WARMER WITH THE NAM. CONCERN IS CERTAINLY THERE THAT
OVERNIGHT CONVECTION MAY KEEP THE WARM FRONT FARTHER SOUTH...AND
THEN ALSO PULL IN COOLER AIR OFF THE LAKE NORTH OFF THE FRONT. FOR
NOW THOUGH...WENT WITH WHAT THE MODELS ARE SHOWING AND BUMPED TEMPS
UP TO AROUND 100 MOST PLACES...EXCEPT FOR IN THE NORTH TOWARD THE
WARM FRONT. TOO MUCH UNCERTAINTY WITH LINGERING CONVECTION/CLOUDS
AND PLACEMENT OF THE WARM FRONT...SO HELD OFF ON HEAT ADVISORY FOR
NOW. WILL EVENTUALLY NEED ONE IF MODELS CONTINUE DOWN THIS ROAD AND
FORECAST CONFIDENCE INCREASES. EVEN WITH DEWPOINTS MIXING INTO THE
MID AND UPPER 60S...TEMPS AROUND 100 WOULD RESULT IN HEAT INDICES IN
THE 100-105 RANGE.

CONVECTION WITH THE TRAILING COLD FRONT IS EXPECTED TO MAINLY HOLD
OFF UNTIL THE EVENING AND OVERNIGHT HOURS. WITH 30 KT LLJ ACROSS THE
AREA AND CAPES IN EXCESS OF 1000 J/KG...STILL THINKING STORMS SEVERE
STORMS ARE A POSSIBILITY AND SPC IS MAINTAINING A SLIGHT RISK.

KEPT SOME POPS THURSDAY MORNING...AS THE ECMWF LINGERS POST FRONTAL
PRECIP. OTHERWISE...SHOULD MAINLY BE DRY THURSDAY. A WEAK WAVE MAY
BRING A FEW MORE SHOWERS/STORMS TO THE AREA LATER IN THE DAY AND
OVERNIGHT.

THINKING THE SUN MAY POKE OUT FOR A TIME THURSDAY...SO PUSHED HIGHS
UP INTO THE MID AND UPPER 80S PER 925 MB TEMPS IN THE 22-25C RANGE.

.FRIDAY AND SATURDAY...FORECAST CONFIDENCE...MEDIUM

PRECIP MAY LINGER INTO FRIDAY MORNING AS THE SHORTWAVE EXITS...WITH
DRY WEATHER EXPECTED SATURDAY AS SFC HIGH PRESSURE MOVES OVERHEAD.
SHOULD SEE HIGHS COMFORTABLY NEAR NORMAL BOTH DAYS.

.SUNDAY AND MONDAY...FORECAST CONFIDENCE...MEDIUM

WITH UPPER RIDGE BUILDING IN TO THE WEST SUNDAY AND
MONDAY...COMBINATION OF WARM AIR ADVECTION AND A WEAK WAVE OR TWO
MAY KICK OFF SHOWERS/STORMS AT TIMES. WILL LIKELY SEE TEMPS START TO
WARM BACK UP.

&&

.AVIATION/12Z TAFS/...SCATTERED TO NUMEROUS CONVECTION LIKELY THIS
MORNING WITH MOST NUMEROUS CONVECTION TOWARDS KMSN.  ENOUGH RAINFALL
TO MOISTEN LOW LEVELS EXPECTED TO PRODUCE PERIOD OF MVFR CIGS AT
KMSN.  NOT AS CONFIDENT ON LOW CIGS FARTHER EAST WHERE RAINFALL MAY
BE A BIT MORE SCATTERED.  MAY USE A TEMPO GROUP WITH 12Z ISSUANCE.
ANY LOWER CIGS SHOULD LIFT TO VFR THIS AFTN AS FORCING SLIDES SOUTH
OF AREA AND SLIGHTLY DRIER AIR GETS PULLED INTO THE LOWER LEVELS.
MORE SCT CONVECTION TONIGHT WITH STRONG RETURN FLOW.

&&

.MARINE...ONE TO TWO HOURS OF GUSTY NORTHEAST WINDS ACCOMPANIED
FROPA AS IT MOVED SOUTH ALONG THE LAKE MICHIGAN SHORE EARLY THIS
MORNING.  THE FRONT WILL CONTINUE SAGGING SOUTHWARD WITH NORTHEAST
WINDS SETTLING DOWN TO 5 TO 15 KNOTS.  SCATTERED T TO AFFECT NEAR
SHORE WATERS THIS MORNING AND AGAIN LATER TNGT.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

TODAY/TONIGHT AND AVIATION/MARINE...MBK
WEDNESDAY THROUGH MONDAY...DDV
Hazardous weather outlook, Jul 23, 8:10 PM CDT, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
810 PM CDT MON JUL 23 2012

WIZ046-047-051-052-056>060-062>072-240900-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
810 PM CDT MON JUL 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS LATE THIS EVENING AND DURING THE
OVERNIGHT...WITH THUNDERSTORMS BECOMING LIKELY LATE TONIGHT WEST AND
SOUTH OF MADISON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HEAT INDEX VALUES COULD REACH THE 95 TO 105 DEGREE RANGE ON
WEDNESDAY...MAINLY SOUTH OF A MONTELLO TO MILWAUKEE LINE...AS
SOUTHWEST WINDS BRING HOT AIR BACK INTO THE AREA. A HEAT ADVISORY
MAY BE NEEDED FOR PORTIONS OF THE AREA ON WEDNESDAY.

THERE WILL BE THUNDERSTORMS FROM TIME TO TIME TUESDAY THROUGH
FRIDAY...AS A FRONTAL BOUNDARY LINGERS NEAR OR ACROSS THE
AREA...ALONG WITH A SOMEWHAT FAST UPPER LEVEL ATMOSPHERIC FLOW
ACROSS THE NORTHERN UNITED STATES. ONE OF THE BETTER CHANCES FOR
STORMS WILL BE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...AS A WARM
FRONT PUSHES THROUGH THE AREA.

THERE A SLIGHT RISK OF SEVERE STORMS TUESDAY AND TUESDAY NIGHT WEST
OF A LONE ROCK TO DARLINGTON LINE...AND WEDNESDAY AND WEDNESDAY
NIGHT ACROSS THE ENTIRE AREA. LARGE HAIL AND DAMAGING WINDS WOULD BE
THE PRIMARY HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES THROUGH WEDNESDAY NIGHT.

LMZ643>646-240900-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
810 PM CDT MON JUL 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS LATE TONIGHT AS A WEAK COLD FRONT
MOVES SOUTH ACROSS WISCONSIN AND LAKE MICHIGAN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE THUNDERSTORMS FROM TIME TO TIME TUESDAY THROUGH
FRIDAY...AS A FRONTAL BOUNDARY LINGERS NEAR OR ACROSS THE
AREA...ALONG WITH A SOMEWHAT FAST UPPER LEVEL ATMOSPHERIC FLOW
ACROSS THE NORTHERN UNITED STATES. ONE OF THE BETTER CHANCES FOR
STORMS WILL BE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...AS A WARM
FRONT PUSHES THROUGH THE AREA.

THERE A SLIGHT RISK OF SEVERE STORMS WEDNESDAY AND WEDNESDAY NIGHT
ACROSS THE NEARSHORE WATERS. LARGE HAIL AND DAMAGING WINDS WOULD BE
THE PRIMARY HAZARDS.

GEHRING
WWW.WEATHER.GOV/MKX

In the hours before

Local storm report, Jul 24, 3:57 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
357 AM CDT TUE JUL 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 AM     TSTM WND DMG     8 E AVOCA               43.19N 90.17W
07/24/2012                   SAUK               WI   911 CALL CENTER

            TREE BLOWN DOWN EAST OF AVOCA. ESTIMATED TIME.

&&

MBK
Special weather statement, Jul 24, 4:03 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
403 AM CDT TUE JUL 24 2012

WIZ062-067-241000-
IOWA-LAFAYETTE-
403 AM CDT TUE JUL 24 2012

...STRONG THUNDERSTORM MOVING TOWARD NEW GLARUS AND MONROE...

AT 400 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 26 MILES EAST OF
DODGEVILLE TO 10 MILES SOUTHWEST OF DARLINGTON...MOVING SOUTHEAST AT
60 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.

* THUNDERSTORMS WILL BE NEAR...
  GRATIOT BY 410 AM CDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

MBK

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 3:14 AM CDTSevere Thunderstorm WarningMKXIowa, Lafayette, Sauk61 min
Jul 24, 4:33 AM CDTSevere Thunderstorm WarningMKXRock42 min
Jul 24, 5:00 AM CDTSevere Thunderstorm WarningMKXWalworth40 min
Jul 24, 9:27 AM CDTHeat AdvisoryMKXColumbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more36 hr
Jul 24, 2:44 PM CDTSmall Craft AdvisoryMKX31 hr

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.